MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a patient underwent the hardware removal, irrigation and debridement due to infection and complete fracture union.A variable angle-locking compression (va-lcp) 5 hole distal fibula plate was implanted 6 months prior to treat the distal fibula fracture.Upon incision the surgeon observed signs of infection.When the surgeon removed the 6 distal 2.7 va locking screws, all 6 were broken off at the screw shaft/ head junction.Only the locking heads were removed by the screwdriver.The doctor removed the screws in the shaft without incident and the plate was removed.Upon completion of this, the surgeon used a heavy needle driver to unscrew and removed all 6 broken screw shafts with minimal addition of time to the surgery.The surgeon did not suspect that the hardware was broken prior to the removal surgery.Per surgeon the fracture was well healed after removing the plate.No further information provided.This report is for one (1) 2.7mm va-lcp lateral distal fibula plate/5 holes/right.This is report 7 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary investigation flow: damage.Visual inspection: the 2.7 va-lcp lateral dstl fib pl/5 h/rt (part #: 02.118.404, lot #: 54p2546) was received at us cq.Upon visual inspection, only scratches due eventually to the explantation were observed on the surface of the device.These scratches are expected to occur for used devices.The device failure/defect was not identified.Dimensional inspection: no dimensional inspection was performed as there was no defect that warranted dimensional inspection.Document/specification review: no design issues or discrepancies were identified.The complaint was not confirmed.Investigation conclusion: this complaint is unconfirmed as the inspection of the returned device showed no defect expect scratches which were expected due to the device being explanted.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: mar 25, 2021 : a dhr review was not performed for this pi.This lot was manufactured by elmira.Please reassign this task to the correct group.05 apr 2021 by (b)(4).Part number: 02.118.404-us, lot number: 54p2546, part manufacturing date: may 01, 2020, manufacturing site: elmira, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 54p2546 of 2.7 mm va-lcp lateral distal fibula plates was processed through the normal manufacturing and inspection operations with no rework or non conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review: a review of the device history record revealed no complaint related anomalies.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11592326
Report Number2939274-2021-01620
Device Sequence Number4296512
Product Code HRS
UDI-Device Identifier10886982038869
UDI-Public(01)10886982038869
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.404
Device Catalogue Number02.118.404
Device Lot Number54P2546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/16/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM VA LCKNG SCREW 16MM (QTY 6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR